Interior Health has issued an alert in Penticton after high levels of fentanyl were found in street drugs.
These drugs, being sold as ‘down’, ‘dope’ or just outright as fentanyl carry a very high risk of overdose and a high risk of fatal overdose.
The drunks appear as light blue chunks and have shown after testing to have between 50 to 55 per cent fentanyl and 10 to 15 per cent bromazolam, a benzodiazepine.
Benzodiazepines can cause an overdose and sedation to be irreversible despite naloxone being applied.
The drugs also carry a risk of amnesia, sleepiness and nodding out of a long time according to IH.
Penticton has seen a drug alert issued for high risks of overdose and fatal overdose every month so far in 2023.
To reduce the risk of overdose, Interior Health has made several suggestions:
• Get your drugs checked before use
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone or ask someone to check on you
• Start with a small amount and work up
• Use at an overdose prevention site
• Know how to respond to overdose
• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose
To report a typo, email: firstname.lastname@example.org.<>
Don’t miss a single story and get them delivered directly to your inbox. Sign up today for the Penticton Western News Newsletter.<>